AF Association
14,003 members16,929 posts

Exhausted and cannot lose weight

Hi,

I was diagnosed with AF last June and was prescribed Bisoprolol (2.5mg) and Rivaroxaban, I had originally lost almost 2 stone in weight but after a few weeks on these tablets I began to gain weight, and was constantly feeling hungry. I also constantly feel tired and exhausted and have no energy whatsoever. I spoke to my GP who recommended I halve the dosage of Bisoprolol which I did but still feel the same. I would welcome any comments and advise of what other people in my situation have done and whether they experience these types of side effects

7 Replies
oldestnewest

Hi,

I have struggled with weight loss whilst on bisop , unfortunately my EP does not believe me.

2 years ago I was on 12.5mg a day, and could barely function (unsurprisingly)

I have gradually reduced the dose over the years (under medical supervision) and was down to 1.25mg a day 3 months following my ablation, and was hoping that i would be off the bisop at my 12 month review (due in April)

Unfortunately back in January my resting HR shot up following a virus and some (a lot) of stress in my life. Still waiting to hear if flutter is back, but that's what it feels like.

Anyway, I have had to double the bisop.

From January to February I managed to lose a stone, when I was on 1.25mg a day. From Feb to March, eating the same food, doing the same exercise I have gained 2 lbs.

Also, my time to walk 1 mile has gone up from 16.5 minutes to 19 minutes.

I also feel tired all the time and pretty fed up

2 likes
Reply

Hi Silver.. Try taking the Bisoporol in the evening. Happy Sunday.

1 like
Reply

I lost between 2 and 3 Kg since I stopped taking bisoprolol last month (without any change of diet).

1 like
Reply

Yip, one of my side effects while on Bisoprolol was weight gain. I was unable to loose any weight despite cutting down food and walking miles daily. Was changed to Sotalol and lost a stone in 8 months, changed again to Atenolol and Flecainide and gaining weight again. Thank goodness I am going for my first ablation and hopefully get off these meds.

1 like
Reply

Could you ask to use them only as a PIP? Or to change them for some other beta-blocker?

Reply

Hi what is a PIP please?

Reply

It means that you have them as a 'Pill in the Pocket' to use when you go into AF to keep your rate down, but don't need to take them on good days.

This means you can come off them (you are on the lowest dose) but be prepared for a few days of not feeling quite so good while your body adjusts to being without them again. Then you use them just when you need to, to keep your heart rate below 100 or so when you are in AF. It isn't good for the heart to beat higher than that for long periods at a time. It all depends on how often you would need to take them - but it is a possibility to discuss with your doctor.

Reply

You may also like...